MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-3572A; VITAL SIGN MONITOR

NIHON KOHDEN CORPORATION BSM-3572A; VITAL SIGN MONITOR
Model Number BSM-3572A
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The nurse reported that the bedside monitor was giving a fluttering heart rate.The hr was jumping from 140 to over 200.Testing with a transmitter showed normal hr.They were advised to use new lead sets and cables to resolve the issue.
 
Event or Problem Description
The nurse reported that the bedside monitor was giving a fluttering heart rate.The hr was jumping from 140 to over 200.
 
Additional Manufacturer Narrative
Details of the complaint on 07/11/2018, customer at (b)(6) medical center reported the bedside monitor (bsm-3572a sn:(b)(4)) had a patient with a fluttering heart rate (hr) that was jumping from 140 to over 200.The patient was connected to a transmitter with another set of leads and the hr was reading normally.Service requested troubleshooting/assistance.Service performed customer was advised to try new lead sets/cables, and to connect the bsm to a simulator to see if it was getting accurate readings.Multiple attempts were made to follow up with the customer, with no further information provided.Investigation results per nkc dhr, the unit has had no history of ncmr, deviation, or capa during manufacturing of the device.The device has not been refurbished and there were no discrepancies or unusual findings before device release that might relate to the reported issue.The bsm was delivered to the customer on 02/08/2018.The reported issue occurred after 5 months at customer facility.Review of device sap history found no other issues reported with heart rate.Nka technical support provided customer with troubleshooting steps to resolve the issue and/or confirm if the issue was with the bsm.Similar tickets review using the following keywords found the following: "flutter" 63039/300176412 reported (b)(6) 2019.Root cause was user error/education needed."fluttering" none "hr jump(ed)" none "hr jumping" 4278/300078438 reported (b)(6) 2017.Issue resolved upon changing monitoring settings.Due to the lack of customer response, information is limited and the root cause could not be confirmed.No further issues have been reported against this unit.No adverse trend is suspected for this issue and this issue is not suspected to be caused by deficient design.
 
Event or Problem Description

Brand Name
BSM-3572A
Common Device Name
VITAL SIGN MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key7772620
Report Number8030229-2018-00301
Device Sequence Number1392553
Product Code MHX
UDI-Device Identifier04931921113691
UDI-Public04931921113691
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
Report Date (Section F) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3572A
Device Catalogue NumberBSM-3572A
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/22/2019
Device Age12 MO
Event Location Hospital
Date Report to Manufacturer10/23/2019
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Date Report Sent to FDA10/23/2019